Does Effexor (venlafaxine) XR cause weight loss or weight gain?

Yes. All of the ssri cause weigh gain...Sorry but it is true. The drug companies say no but the expérience says yes!

Related Questions

I have gained 20 pounds in 9 months from Effexor (venlafaxine). Will I be able to lose the weight if I switch to Zoloft or will Zoloft cause the same weight gain problem?

Sorry, no promises. Each person is unique. It's a troubling side effect and for some it is a reason to taper off and try other drugs but most can have this effect for some. Trial and error is all there is. Adding CBT therapy will reduce the need for high doses, long term use and improve outcome. Think about seeing someone. Best! Read more...

I have been taking Effexor (venlafaxine) XR for a couple years and I have gained over 35lbs this year can I take a medication that will stop this weight gain?

If only.... So many people wish there was such a thing. There's little but switching to a different drug or changing doses but please consider adding therapy. It might be that w/ the addition you'll not need the drug or not as much or as long. Talk to the Dr who gave it and ask for referral to a good CBT therapist to deal w/ the side effect. Best! Read more...

Is weight gain from Effexor (venlafaxine) metabolic?

Not certain. No one is certain as to what causes weight gain on Effexor (venlafaxine) in some patients. For some, Effexor (venlafaxine) might decrease the sense of satiety, or fullness, causing people to eat more than usual. We know that some people have a genetic predisposition to increased side effects to ssris, involving their effect on the serotonin 2a receptor, which has an impact on appetite. Read more...

Which one has fewer side effects profile regarding: weight gain, Fatigue and Sleeping much, Motivated and Erection dysfunction: ZOLOFT or EFFEXOR (venlafaxine) XR?

See remark. Both of these are indicated for same symptoms of anxiety,depression,etc. etc.. They have almost similar side effects. Individuals respond differently to each one of them.I know I may not have satisfied your request but this is what is known.. Best of luck. Read more...
Both have problems. Best look up & compare the PIs: Zoloft: http://labeling.pfizer.com/ShowLabeling.aspx?id=517#page=1, Effexor XR: http://labeling.pfizer.com/showlabeling.aspx?ID=100 along with realizing that neither solves the reasons driving life/emotional issues & both tend to cloud thinking, functioning, problem solving while costing money to take. Far better to confront underlying issues: psychotherapist? Read more...
Antidepressant Meds. I understand your concern for side effects. Treatment of depression is more effective when it is combined with Therapy to deal with stresses of life which at age 38 can be marriage, separation, divorce, relationships, parenting, and work. Side effects depend upon dose, metabolism, use of alcohol, and drugs, See Psychiatrist for need, benefits, side effects of Zoloft and Effexor (venlafaxine) XR, and Therapy. Read more...

Started effexor 75mg a few weeks ago for GAD. It is possible to cause weight gain this soon?

Yes it can. Yes you can gain weight in few weeks with Effexor.The weight gain is partly by eating more as you feel better and partly by change in metabolism.Proper diet and exercise may help in slowing the weight gain. Read more...